MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: nursing supervisor.Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the needle of a single lumen pressure monitoring set was not hollow.As the device was being placed, the user went to thread the needle, but found that it was not able to be passed through.It was then discovered that there was not a hole on the end, preventing blood return even though it was in the artery (ultrasound guided and palpation).Upon removing the needle, the physician attempted to flush it but was unable to.The wire was attempted to be passed through the needle unsuccessfully.As a result, an additional stick had to be completed on the patient and a new kit was used.No adverse effects to the patient have been reported.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported by hennepin county medical center that the needle in a single lumen pressure monitoring set (rpn: c-pms-250, lot: 9514102) was obstructed.During an arterial catheter placement, the physician used palpation and ultrasound to guide the needle into the artery; however, there was no blood return, so the needle was removed.The user attempted to flush and advance a wire guide through the needle but was unsuccessful.As a result, a new device was obtained, and an additional puncture was made to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record, drawing, instructions for use (ifu), quality control procedures and specifications, as well as a visual inspection, functional test, and dimensional analysis of the returned device, were conducted during the investigation.One used device was received in a relatively undamaged condition.A test wire guide was initially unable to be advanced through the needle lumen.Similarly, the needle could not be flushed with water.Eventually, the wire guide was able to be advanced through the needle after unknown matter was pushed out of the lumen.Dimensional analysis confirmed that the inner and outer diameter of the needle were manufactured to the correct specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for lot 9514102 and relevant needle subassembly lots ic9416380 and ic9431203 found no nonconformances that could have contributed to the reported failure mode.It should be noted that the no other complaints were associated with final product lot number.A supplier corrective action request was previously initiated for this issue, and the supplier concluded that the issue was related to a manufacturing process.The supplier has implemented corrective actions since this lot was manufactured.Cook also reviewed product labeling.Instructions for use (ifu) document c_t_ulmbhce_rev6 [uncoated and heparin-coated central venous catheters] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: how supplied upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, ifu, dhr, and returned device suggests that the device was manufactured out of specification.Additional nonconforming devices in the field were suspected, so a recall was performed on the affected lots.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a supplier-related manufacturing issue contributed to the event.The supplier of the needle opened a capa regarding this failure and attributed the failure to a gap in the manufacturing process.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN PRESSURE MONITORING SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11915293
Report Number1820334-2021-01436
Device Sequence Number19741183
Product Code DQY
UDI-Device Identifier00827002028388
UDI-Public(01)00827002028388(17)220211(10)9514102
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2022
Device Model NumberN/A
Device Catalogue NumberC-PMS-250
Device Lot Number9514102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown